Feeling lethargic, depressed and rough. Should I stay on my lower dose of methotrexate?

Hi all, I have recently dropped my dose of methotrexate from 15 to 10 mg a week over several months. Am feeling really tired, and was wondering if I should ride it out, or go back up to 12.5. Has anyone else experienced this dilemma? I really want to stay low and hope I settle but am back in work next week. Tim

6 Replies

oldestnewest
  • Hi Guevara

    It isn't really for me to advise on you medication and this is best discussed with your specialist and/or G.P.

    Has the Methotrexate been reduced because you have been doing well on it ? I haven't ever been in the situation of reducing so couldn't really say.

    It is possible that as you are withdrawing from it that you might get tired.and if so it might just level out.

    Have you been off from work a long time as you must be a little anxious at returning whilst your medication level isn't settled.

    Sorry I couldn't be of any more help and hope your work return goes well. Take it easy as possible with lots of rest in between

    Good Luck

    Andrea

  • Cheers Andrea,

    I am a teacher so been off for six weeks! Ha. I dropped my methotrexate at the start of the holiday to see what happened as I have been fairly stable. I think I will give it a few more weeks. Thanks for your thoughts. Just needed another perspective.

    Tim

  • Thanks Tim

    Not sure it is a good idea to alter your medication without it being advised by your doctor. These medications are not that straightforward and you might be undoing any advancement you have made at the level [15mg] you were originally prescribed....I guess.

    The reaction you get from withdrawing may not be immediately obvious and over a longer period could make you relapse even worse than you were before the medication, which would have bigger implications if you had to have more time off work. Even if you are a teacher it may not fit in with the school holidays, if you do relapse.

    Plus it makes it difficult for your doctors to give you the right advice if things do start declining.

    Obviously Tim it is your decision but you did say you wanted another perspective.

    Hope you continue to feel well and please take care of yourself

    Andrea

  • Cheers Andrea, I'm going to give it another week on 10, and see how I feel next week in work. Thanks for your advice, Tim

  • Hi Guevara

    I'd be interested to know if you were able to sustain the reduction in Methotrexate. I was started on MTX approx 15 mths ago for severe psoriasis, 15mg per week. On my last visit to derm 6 weeks ago, he suggested I reduce to 12.5mg for 3 weeks, monitor, and if skin remains okay, then reduce to 10mg for 3 weeks, monitor, and if okay, remain on 10mg until my next appt.

    Skin okay, but I have noticed tiredness after the first reduction to 12.5mg (for one week, then settled over the next 2 weeks); and even more tiredness during the week after the second reduction (10mg). Last night, Fri 14th, I took the 2nd dose of 10mg and was very dizzy a couple of hours after and feeling not too bright - the rough feeling, squiffy tum and head-achiness has stayed with me throughout Saturday.

    I have to say, I didn't get these symptoms when I first started on the MTX, so am hugely disappointed that I am feeling yuck on reducing it ! So was interested to read your post and see I am not alone - but am wondering how you are now and wondering if you found a way to get through it !

    Or if anyone else is having a similar experience, what advice they can give.

    Thanks for listening !

  • Hi there! Sorry for delay.

    I was alas unable to sustain it and went back to 12.5 mg, but have been okay on that. I have also gone from tablets to injections which have far less side effects and make me feel less sick.

    When you adjust there will be short term feelings of lethargy etcetera but persevere and give it a more sustained judgement.

    Good luck and keep me posted.

    Tim X

You may also like...